EconPapers    
Economics at your fingertips  
 

Equilibrium recoveries in insurance markets with limited liability

Tim J. Boonen

Journal of Mathematical Economics, 2019, vol. 85, issue C, 38-45

Abstract: This paper studies optimal insurance in partial equilibrium in case the insurer is protected by limited liability, and the multivariate insured risk is exchangeable. We focus on the optimal allocation of remaining assets in default. We show existence of an equilibrium in the market. In such an equilibrium, we get perfect pooling of the risk in the market, but a protection fund is needed to charge levies to policyholders with low realized losses. If policyholders cannot be forced ex post to pay a levy, we show that the constrained equal loss rule is used in equilibrium. This rule gained particular interest in the literature on bankruptcy problems. Moreover, in the absence of a regulator, the insurer will always invest all its assets in the risky technology.

Keywords: Insurance; Limited liability; Partial equilibrium; Recovery rules; Incentive compatibility (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819301004
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:85:y:2019:i:c:p:38-45

DOI: 10.1016/j.jmateco.2019.09.001

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:85:y:2019:i:c:p:38-45